Open Access
Translator Disclaimer
November 2018 Concentration and moderate deviations for Poisson polytopes and polyhedra
Julian Grote, Christoph Thäle
Bernoulli 24(4A): 2811-2841 (November 2018). DOI: 10.3150/17-BEJ946


The convex hull generated by the restriction to the unit ball of a stationary Poisson point process in the $d$-dimensional Euclidean space is considered. By establishing sharp bounds on cumulants, exponential estimates for large deviation probabilities are derived and the relative error in the central limit theorem on a logarithmic scale is investigated for a large class of key geometric characteristics. This includes the number of lower-dimensional faces and the intrinsic volumes of the random polytopes. Furthermore, moderate deviation principles for the spatial empirical measures induced by these functionals are also established using the method of cumulants. The results are applied to a class of zero cells associated with Poisson hyperplane mosaics. As a special case, this comprises the typical Poisson–Voronoi cell conditioned on having large inradius.


Download Citation

Julian Grote. Christoph Thäle. "Concentration and moderate deviations for Poisson polytopes and polyhedra." Bernoulli 24 (4A) 2811 - 2841, November 2018.


Received: 1 May 2016; Revised: 1 January 2017; Published: November 2018
First available in Project Euclid: 26 March 2018

zbMATH: 06853266
MathSciNet: MR3779703
Digital Object Identifier: 10.3150/17-BEJ946

Rights: Copyright © 2018 Bernoulli Society for Mathematical Statistics and Probability


Vol.24 • No. 4A • November 2018
Back to Top